MAUDE Adverse Event Report: IRIDEX CORPORATION MICROPULSE P3 DEVICE; MP3

IRIDEX CORPORATION MICROPULSE P3 DEVICE; MP3
Lot Number 801086
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 05/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conjunctival/scleral burns resolve within 24 to 48 hours.Therefore, unless either medical intervention or permanent impairment are reported, scleral burns are not deemed a serious adverse event, because scleral burns typically: · do not result in life-threatening illness or injury, · do not result in permanent impairment of a body structure or a body function, · do not require hospitalization or prolongation of patient hospitalization, · do not require medical or surgical intervention to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function.
 
Event or Problem Description
Iridex became aware of a patient incident (conjunctival burn) using the iridex micropulse p3 probe (mp3).No information on the laser console used was provided to iridex.No device was returned to iridex for servicing.Probe are single use devices and are considered biohazardous once used.It is recommended to discard them post treatment on a patient.Ophthalmic laser systems are intended to deliver thermal (laser) energy to deliver an insult (burn) to the ciliary body.Conjunctival burns are a known and predicted complication associated with the use of any ophthalmic laser system (console and delivery device) when used to deliver transscleral treatment.It is listed as a possible complication in the ifu for mp3 delivery device.Conjunctival burns are a specific type of ocular burn that can occur along with corneal burns, often due to chemical or thermal injury and are typically superficial, posing no long-term threat to the patient.Typically, these burns resolve within 24-48 hours post op without additional intervention.Iridex corporation does report every adverse event via the fda's manufacturer and user facility device experience (maude) database.During a cblt procedure at nw eye surgeons, two micropulse p3 probes (lot 801086, ref (b)(4), exp 2026-11-01) exhibited abnormal behavior.The first probe developed a dark brown tip with yellow discoloration and caused patient discomfort after 100 seconds at 3000 mw.The sweep was paused, and a new probe was applied.The second probe also showed early discoloration and discomfort after 80 seconds, prompting termination of treatment at 180 seconds total.The treatment parameters used have a possibility of conjunctival burn.The patient undergoing chemotherapy (cisplatin, gemcitabine, durvalumab), which may have influenced tissue response.Another factor to be taken into account is that occasionally, the tip of the probe will become contaminated with blood or tissue, and the contaminants on the tip can become hated when exposed to laser energy.Contamination of the fiber optic tip by blood or tissue char may result in ocular surface burns and a smoking tip of the probe.

Brand Name
MICROPULSE P3 DEVICE
Common Device Name
MP3
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer Contact
bill hyatt
1212 terra bella avenue
mountain view, CA 94043-1824
6506058727
MDR Report Key23812051
Report Number2939653-2024-00026
Device Sequence Number13108720
Product Code GEX
UDI-Device Identifier00813125015251
UDI-Public00813125015251
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number801086
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Initial Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown